Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 255, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 2015, 4:36 PM CDT for Bay County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 7, 2015, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385
WUUS52 KTAE 072136
SVRTAE
FLC005-072200-
/O.NEW.KTAE.SV.W.0255.150707T2136Z-150707T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BAY COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 500 PM CDT
* AT 436 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
NORTHEAST OF LYNN HAVEN. THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
RECOTA BEACH...CAIRO...BAYOU GEORGE...NIXON...MAJETTE...CAMP
FLOWERS AND BAYHEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3032 8559 3031 8560 3031 8558 3033 8557
3032 8552 3033 8556 3033 8555 3039 8548
3033 8542 3020 8548 3027 8556 3029 8559
3029 8557 3030 8557 3030 8560 3031 8561
TIME...MOT...LOC 2136Z 035DEG 4KT 3032 8549
$$
08-LAMERS1 follow-up statement
247
WWUS52 KTAE 072154
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 PM CDT TUE JUL 7 2015
FLC005-072200-
/O.CON.KTAE.SV.W.0255.000000T0000Z-150707T2200Z/
BAY FL-
454 PM CDT TUE JUL 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EAST CENTRAL BAY COUNTY...
AT 454 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTHEAST OF LYNN HAVEN. THIS STORM WAS NEARLY
STATIONARY.
LOCATIONS IMPACTED INCLUDE...
MAJETTE...CAIRO...CAMP FLOWERS AND NIXON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3031 8558 3033 8557 3032 8552 3033 8556
3033 8542 3024 8549 3027 8554 3029 8557
3030 8557
TIME...MOT...LOC 2154Z 046DEG 2KT 3032 8549
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:13 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 7, 3:13 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 PM EDT TUE JUL 7 2015
.NEAR TERM [THROUGH TONIGHT]...
CONVECTION WAS FAIRLY SUPPRESSED ACROSS THE AREA AGAIN THIS
AFTERNOON, THROUGH 20Z. PRECIPITABLE WATER VALUES ON THE 12Z
TALLAHASSEE SOUNDING WERE ONLY 1.55 (AROUND THE 25TH PERCENTILE FOR
EARLY JULY) AND THE RAP SUGGESTS THEY HAVE ONLY SLIGHTLY INCREASED
TO AROUND 1.6 TO 1.7 INCHES. THE ISOLATED STORMS THAT HAVE DEVELOPED
ARE PRIMARILY FOCUSED OVER THE FLORIDA BIG BEND, AND THAT IS
EXPECTED TO CONTINUE. ANY CONVECTION SHOULD DIMINISH QUICKLY AROUND
SUNSET WITH A DRY AND MOSTLY CLEAR NIGHT EXPECTED. LOWS WILL BE IN
THE LOW-MID 70S.
.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...
DEEP LAYER RIDGING WILL BE THE DOMINANT FEATURE OVER THE REGION
WEDNESDAY AND THURSDAY. THE COLD FRONT ASSOCIATED WITH A LOW OVER
THE OHIO RIVER VALLEY WILL STAY WELL TO THE NORTH. THIS RIDGING
WILL BRING MORE SEASONAL RAIN CHANCES AND INCREASING TEMPERATURES.
EXPECT THE TYPICAL AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY
ALONG THE SEABREEZE. HIGHS WILL BE IN THE MID 90S WITH HEAT
INDICES PEAKING AROUND 102 IN THE AFTERNOON.
.LONG TERM [FRIDAY THROUGH TUESDAY]...
AS DEEP LAYER RIDGING CONTINUES SHOWERS AND THUNDERSTORMS WILL BE
ISOLATED AND MAINLY ALONG THE SEABREEZE THROUGH THE WEEKEND. BY
TUESDAY, AN UPPER LEVEL TROUGH WILL LIKELY BRING A MORE ACTIVE
PATTERN TO THE REGION WITH RAIN CHANCES INCREASING. IT WILL BE HOT
WITH HIGHS IN THE MID 90S AND LOWS IN THE MID 70S. HEAT INDICES
WILL BE IN EXCESS OF 100 DEGREES IN THE AFTERNOON HOURS.
&&
.AVIATION...
[THROUGH 18Z WEDNESDAY]
A FEW THUNDERSTORMS MAY AFFECT TLH AND VLD TERMINALS, PRIMARILY
BETWEEN 20Z AND 00Z. OTHERWISE, VFR CONDITIONS ARE EXPECTED TO
PREVAIL THROUGH THE TAF PERIOD.
&&
.MARINE...
EXPECT LIGHT VARIABLE WINDS TO BECOME ONSHORE DURING THE AFTERNOON
HOURS DUE TO SEABREEZE CIRCULATION. WINDS AND SEAS WILL REMAIN LOW
FOR THE NEXT SEVERAL DAYS.
&&
.FIRE WEATHER...
THERE ARE NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS.
&&
.HYDROLOGY...
A GENERAL DECREASE IN CONVECTIVE COVERAGE IS EXPECTED OVER THE
NEXT SEVERAL DAYS. HOWEVER, THE NEXT FEW DAYS MAY OFFER HEAVY RAIN
IN THE SCATTERED STORMS THAT DO DEVELOP. THIS COULD RESULT IN SOME
ABRUPT RISES OVER OUR MOST SENSITIVE BASINS; BUT THE OVERALL
CHANCE OF ANY PARTICULAR BASIN BEING IMPACTED IS LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 94 73 94 74 / 20 30 20 30 10
PANAMA CITY 77 89 76 90 76 / 10 30 10 30 10
DOTHAN 74 95 74 94 73 / 10 20 10 30 10
ALBANY 73 95 74 96 74 / 10 30 10 30 10
VALDOSTA 72 95 73 95 74 / 20 30 20 30 20
CROSS CITY 73 92 72 93 74 / 30 40 20 40 20
APALACHICOLA 77 90 74 90 75 / 20 20 10 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT EDT TONIGHT FOR COASTAL
FRANKLIN.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...CAMP/LAMERS
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...CAMP/LAMERS
MARINE...MCDERMOTT
FIRE WEATHER...LAMERS
HYDROLOGY...HARRIGANIn the hours before
Special weather statement, Jul 7, 3:49 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 PM EDT TUE JUL 7 2015
FLZ028-034-072115-
INLAND TAYLOR FL-INLAND DIXIE FL-
449 PM EDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DIXIE AND EASTERN
TAYLOR COUNTIES UNTIL 515 PM EDT...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF STEINHATCHEE...MOVING
SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TENNILLE AND CLARA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2970 8333 2972 8335 2974 8338 2981 8341
2982 8333 2982 8329 2976 8325
TIME...MOT...LOC 2049Z 065DEG 5KT 2977 8332
08-LAMERSSpecial weather statement, Jul 7, 3:58 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 458 PM EDT TUE JUL 7 2015 FLZ015-026-072130- INLAND FRANKLIN FL-LIBERTY FL- 458 PM EDT TUE JUL 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN AND SOUTH CENTRAL LIBERTY COUNTIES UNTIL 530 PM EDT... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTHWEST OF CARRABELLE...MOVING SOUTHWEST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OWENS BRIDGE. LAT...LON 3007 8487 2999 8480 2993 8489 3004 8497 TIME...MOT...LOC 2058Z 046DEG 4KT 3001 8487 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:34 AM CDT | Rip Current Statement | TAE | Franklin | 12 hr |
| Jul 7, 3:49 PM CDT | Special Weather Statement | TAE | Dixie | 26 min |
| Jul 7, 3:58 PM CDT | Special Weather Statement | TAE | Liberty | 32 min |
| Jul 7, 4:38 PM CDT | Special Marine Warning | TAE | 52 min | |
| Jul 7, 4:56 PM CDT | Severe Thunderstorm Warning | TAE | Bay | 28 min |
| Jul 7, 5:48 PM CDT | Special Weather Statement | TAE | Walton | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.